Hail, Osage
- When
- August 26, 6:19 PM CST
- Where
- Osage County, 3 mi SW of Hulah
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.900, -96.067
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 26, 2:34 PM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 334 PM CDT FRI AUG 26 2005 .DISCUSSION... SITUATION THIS AFTERNOON NOT UNLIKE WEDNESDAY AFTERNOON. LESS DYNAMIC- PRIMARILY SUN DRIVEN CONVECTION AND WEAK WIND FIELD FROM SOUTHEAST OKLAHOMA TO NORTHWEST ARKANSAS. PRECIPITABLE WATER APPROACHING 2 INCHES. OUTFLOW BOUNDARY WEST TO EAST ACROSS ARKANSAS STARTING TO FIRE. MORE DYNAMIC CONVECTION JUST STARTING TO FIRE ALONG FRONTAL BOUNDARY..FROM NORTH TEXAS INTO SOUTHEAST KANSAS. LIFTED INDICES SUB MINUS 5. BEST POPS TONIGHT FOR THE ARKANSAS PORTION OF CWA AND NORTHERN TIER OF OKLAHOMA ZONES. EXPECT OUTFLOW / FRONTAL BOUNDARY FROM YET TO DEVELOP STORMS TO SAG SOUTH OVERNIGHT...WHICH SHOULD LIMIT PRECIPITATION CHANCE SATURDAY TO THE SOUTHEAST PORTION OF FORECAST AREA. H850 TEMPS AND LOW LEVEL THICKNESS IN SLOW DECLINE ALONG WITH SURFACE DEWPOINTS THE NEXT COUPLE OF DAYS. EXTENDED GFS/ ECMWF IN CLOSE ENOUGH AGREEMENT FOR TSA CWA REGION TO KEEP EXTENDED FORECAST DRY THROUGH DAY SEVEN. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 75 95 72 93 / 30 10 0 10 FSM 76 97 72 94 / 50 30 10 10 MLC 74 96 72 95 / 30 30 10 10 BVO 68 93 66 93 / 40 10 0 10 FYV 68 92 63 91 / 50 20 0 10 BYV 70 93 66 91 / 50 20 0 10 MKO 74 93 68 93 / 30 20 10 10 MIO 70 93 67 92 / 50 10 0 10 F10 73 93 70 92 / 40 20 10 10 HHW 77 98 73 98 / 20 30 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ060. AR...NONE. && SHORT TERM FORECASTER ID= 10 LONG TERM FORECASTER ID= 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI AUG 26 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI AUG 26 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI HAVE LEFT AN OUTFLOW BOUNDARY ACROSS NORTHWEST ARKANSAS INTO FAR NORTHEASTERN OKLAHOMA EARLY THIS AFTERNOON. THIS WILL PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORMS THIS AFTERNOON...ALTHOUGH WARM TEMPERATURES ALOFT MAY REDUCE THE COVERAGE FOR MUCH OF THE DAY...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. HOWEVER...GIVEN THE FORECAST INSTABILITY...SEVERE THUNDERSTORMS ARE A POSSIBILITY WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCES OF SEVERE WEATHER APPEAR TO BE OVER NORTHWEST ARKANSAS FROM LATE AFTERNOON THROUGH MID-EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 TO 4 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL PUSH INTO SOUTHEAST OKLAHOMA LATE SATURDAY...WITH THUNDERSTORM CHANCES ENDING SATURDAY EVENING. IT APPEARS THE REMAINS OF TROPICAL SYSTEM KATRINA WILL REMAIN WELL EAST OF THE AREA BY EARLY NEXT WEEK. HOWEVER...FORECASTERS WILL KEEP A CLOSE EYE ON THIS. OTHERWISE...DRIER AND SLIGHTLY COOLER WEATHER IS ON TAP FOR NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 443 PM CDT FRI AUG 26 2005 OKZ054>058-270400- CRAIG-NOWATA-OSAGE-OTTAWA-WASHINGTON- 443 PM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 748 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... OTTAWA... WASHINGTON... THIS INCLUDES THE CITIES OF...BARTLESVILLE...MIAMI...NOWATA... PAWHUSKA AND VINITA.
The Tulsa radar (KINX), 92 km away, was scanning. The volume nearest the first event began at 00:18 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Strong thunderstorm wind destroyed a barn, rolled and destroyed an unoccupied mobile home, and blew down trees.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down a large tree in town.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down large limbs, which blocked a road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472717, 5472718, 5472720, 5472721, 5472719, 5472716.